I have been using the NuvaRing as my form of birth control for over a year. Since then I have had only slight side affects never spotting. However, yesterday I experienced spotting and am a little worried. I am not due to begin my period until next week. Is this a concern or is it fairly normal? I know spotting happens in the beginning of starting a new form of birth control as your body adjusts to the hormones, but it has been over a year...
The spotting that you report might be a side effect of the NuvaRing-hormonal contraception. First, you must exclude the possibility of genital infections, tumors etc. In any case, it is not normal. Thatâs why, you HAVE TO visit your gynecologist to identify the reason for irregular vaginal bleeding.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.